MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34785
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Abscess (1690); Foreign Body In Patient (2687)
Date of Event 07/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #k142688.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Needle tip broken into the patient, patient is today going well but after examination he did an abscess.They performed a scanner for confirmation and they could see needle tip around 1 cm into the lesion.Lesion was in the pancreas tail, very hard lesion.Dr made 2 pass and the needle broke at the second.As per completed customer complaint form: customer opened the sealed package without problem.They checked the device before to use, all seemed ok.They performed eus examination and decided to do punction.Lesion was in pancreas tail, and encho endoscope was not too much bending.They performed the first punction but lesion was very hard like a stone lesion, they get sample and decided to do second punction.Tip of the needle was a little bend but seemed not weakened.They performed the second punction and they removed the device from the scope they saw that tip of the needle was missing.They did a third punction with acquire needle and stop examination.At this moment they didn't know that tip of the needle was inside the patient.Some day later patient was painful and they did a scanner (crt) and they could see the tip of the needle into the lesion.Patient is still at the hospital, it is not painful for her but she probably should have a pancreas surgery for removing the lesion with the tip of the needle inside it.A quality defect report was received from the complaint facility on (b)(6) 2019 details of the incident: date of the incident: (b)(6) 2019: hepatic biopsy puncture under general anesthesia for a tumour at the top of the pancreas on the second stroke of the needle, the needle bent.Potential clinical consequences: patient returned on (b)(6) 2019 for abdominal pain with fever.The scan showed an abscess on the tumoral lesion at the bottom of the pancreas with a metal foreign body, likely a needle fragment.Occurred in unit digestive-system endoscopy the device in question has not been kept."incident information: date of occurrence: (b)(6) 2019.Description of the incident: (b)(6) 2019: liver biopsy punction for tumor of the head of the pancreas under general anesthesia.In the second passage of the needle, it is bent.(b)(6) 2019: patient returns for febrile abdominal pain.Ct scan shows abscess of tumor lesion of pancreatic tail with metallic foreign body probably corresponding to the needle piece.Patient information: current state of the patient: re-hospitalization (duration 15 days from (b)(6) 2019 to (b)(6) 2019) for febrile abdominal pain.Realization of a scanner highlighting a collection abscessed post-biopsy beginning in contact with the pancreatic lesion and containing within it a metallic foreign body.Antibiotic treatment and drainage of the abscess with removal of the foreign body.Actions undertaken in the facility: the needle piece could not be kept.".
 
Additional Manufacturer Narrative
Pma/510(k) #k142688.The echo-hd-3-20-c device of lot number c1579217 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Prior to distribution, all echo-hd-3-20-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the relevant manufacturing records (c1579217) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1579217.There is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause could not be determined from the available information.A possible root cause could be attributed to hard lesion, which may have caused the kink, which most likely led to the break.Complaint is confirmed based on the customers testimony and the image.According to the initial reporter, the patient did experience an adverse effect due to this occurrence.Pancreas abscess due to tip of needle in the lesion.The patient will require additional procedures due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Needle tip broken into the patient, patient is today going well but after examination he did an abscess.They performed a scanner for confirmation and they could see needle tip around 1 cm into the lesion.Lesion was in the pancreas tail, very hard lesion.Dr made 2 pass and the needle broke at the second.As per completed customer complaint form: customer opened the sealed package without problem.They checked the device before to use, all seemed ok.They performed eus examination and decided to do punction.Lesion was in pancreas tail, and encho endoscope was not too much bending.They performed the first punction but lesion was very very hard like a stone lesion, they get sample and decided to do second punction.Tip of the needle was a a little bend but seemed not weakened.They performed the second punction and they they removed the device from the scope they saw that tip of the needle was missing.They did a third punction with acquire needle and stop examination.At this moment they didn't know that tip of the needle was inside the patient.Some day later patient was painful and they did a scanner (crt) and they could see the tip of the needle into the lesion.Patient is still at the hospital, it is not painful for her but she probably should have a pancreas surgery for removing the lesion with the tip of the needle inside it.A quality defect report was received from the complaint facility on 16-aug-19 details of the incident: date of the incident: (b)(6) 2019: hepatic biopsy puncture under general aneasthetic for a tumour at the top of the pancreas on the second stroke of the needle, the needle bent.Potential clinical consequences: patient returned on (b)(6) 2019 for abdominal pain with fever.The scan showed an abscess on the tumoral lesion at the bottom of the pancreas with a metal foreign body, likely a needle fragment.Occurred in unit digestive-system endoscopy the device in question has not been kept."incident information: date of occurrence: (b)(6) 2019.Description of the incident: (b)(6) 2019: liver biopsy punction for tumor of the head of the pancreas under general anesthesia.In the second passage of the needle, it is bent.(b)(6) 2019: patient returns for febrile abdominal pain.Ct scan shows abscess of tumor lesion of pancreatic tail with metallic foreign body probably corresponding to the needle piece.Patient information: current state of the patient: re-hospitalization (duration 15 days from (b)(6) 2019 to (b)(6) 2019) for febrile abdominal pain.Realization of a scanner highlighting a collection abscessed post-biopsy beginning in contact with the pancreatic lesion and containing within it a metallic foreign body.Antibiotic treatment and drainage of the abscess with removal of the foreign body.Actions undertaken in the facility: the needle piece could not be kept.".

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8954713
Report Number3001845648-2019-00447
Device Sequence Number11409308
Product Code FCG
UDI-Device Identifier00827002347854
UDI-Public(01)00827002347854(17)220124(10)C1579217
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2022
Device Model NumberG34785
Device Catalogue NumberECHO-HD-3-20-C
Device Lot NumberC1579217
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/22/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer08/06/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;